Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 22, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 12, 2019, 5:03 PM EDT for Palm Beach County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2019, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 12, 2019, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:40 PM EDT | HAIL 0.75 | Royal Palm Beach, FL | PENNY SIZE HAIL WAS REPORTED IN ROYAL PALM BEACH AT 540 PM ASSOCIATED WITH A THUNDERSTORM. AREA HAD A SVS AT THIS TIME. REPORT GIVEN TO WPTV BY A VIEWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WUUS52 KMFL 122103
SVRMFL
FLC099-122130-
/O.NEW.KMFL.SV.W.0022.190612T2103Z-190612T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
503 PM EDT Wed Jun 12 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 530 PM EDT.
* At 503 PM EDT, a severe thunderstorm was located 8 miles south of
Lion Country Safari Park, or 10 miles southwest of Wellington,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach and
Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2649 8031 2658 8051 2693 8037 2673 8004
TIME...MOT...LOC 2103Z 213DEG 14KT 2659 8039
HAIL...1.00IN
WIND...60MPH
$$
FELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:04 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 12, 4:04 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Miami FL 404 PM EDT Wed Jun 12 2019 .DISCUSSION... Short term (Tonight-Friday): satellite imagery and model analyses depict a shortwave trough over the NE Gulf of Mexico, slowly migrating N and merging with a longwave trough that is intensifying over the OH/TN valley region. An associated, almost stationary sfc front stretches across the northern Gulf and through the Florida panhandle. Latest model solutions show a potential Low developing along the front near the FL panhandle area. This synoptic setup will keep a generally S/SW flow across SoFlo through early Friday, which in turn, will continue to provide a warm weather pattern and at least scattered coverage of showers and thunderstorms each afternoon. Best chances for thunderstorms will continue to happen over interior areas late morning and early afternoon, then pushing into the east coast metro areas through the evening hours. Warm and humid conditions will also prevail through Thursday night with the S flow advecting moisture from the Caribbean and the SE Gulf. Temperatures will remain above normals, along with heat indices reaching 100 degrees at times. By late Thursday into Friday morning, models show the aforementioned upper trough systems pushing NE and away from SoFlo. This allows for the sfc boundary to drop S into central FL while dissipating. In response, winds begin to shift to a more E/SE flow as high pressure returns to the west Atlantic and the FL Peninsula by Friday. This should bring temperatures down back to near normals and a little drier air across the area. The E flow will also favor convection over interior areas and the Gulf coast. Long term (Saturday-Tuesday): the upper level pattern across the SE states becomes more zonal in the wake of a departing upper level trough, while sfc high pressure establishes over the region. This brings back prevailing easterly flow over SoFlo with a more typical sea breeze weather pattern each afternoon. There will be enough lingering moisture to combine with daytime heating and sea breeze circulations to provide enough BL instability for afternoon scattered showers and storms. Best chances will remain over interior areas, then moving over to Gulf coast areas as the east coast sea breeze becomes dominant. Temperatures should moderate back to normals as the easterly flow establishes, but some interior locations could continue to experience above normal values, along with heat indices reaching or surpassing 100 degrees at times. && .MARINE... Scattered showers and thunderstorms are expected to continue across the coastal waters through the forecast period. Frequent lightning, gusty winds, and locally higher seas are possible near the strongest storms. Otherwise, boating conditions should remain relatively benign with seas below 2 ft and light south to southwesterly winds becoming easterly by the weekend. && .AVIATION... Showers and a few storms are developing over the western interior and over Miami-Dade County early this afternoon. The showers and storms will continue to develop over the interior and east coast metro areas through the afternoon bringing gusty winds to the taf sites. The shower and storm activity should end around 00Z tonight keeping all of the taf sites dry. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 75 91 74 88 / 20 60 40 60 Fort Lauderdale 78 89 77 87 / 20 50 40 50 Miami 78 89 76 88 / 20 60 40 50 Naples 76 90 74 90 / 20 50 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...17/AR AVIATION...54/BNB
Hazardous weather outlook, Jun 12, 3:15 PM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 315 PM EDT Wed Jun 12 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 315 PM EDT Wed Jun 12 2019 ...Thunderstorms Expected Across South Florida Today... ...Heat Indices 100 to 105 this afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Showers and thunderstorms will be possible this afternoon, mainly over the interior and east coast metro areas. Frequent lightning, gusty winds, small hail, and heavy rainfall are possible with the stronger thunderstorms. Flooding: Localized flooding of roadways in low lying and poor drainage areas will be possible along the east coast metro with locally heavy rainfall from showers and storms today. Temperatures: Maximum heat index values of 100 to 105 degrees are expected across all of South Florida today and portions of the east coast metro areas could even get up to around 105 degrees. Waterspouts: Strong showers and storms today could produce waterspouts over the Atlantic, Biscayne Bay, and Lake Okeechobee waters. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Maximum afternoon heat index readings in the lower to mid 100s will continue across portions of South Florida through late week. Thunderstorms will continue to be possible through the week and into the weekend. Lightning along with localized flooding of roadways in low lying and poor drainage areas will be the primary hazards. Stronger storms may also bring the potential for strong gusty wind and hail. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, waterspouts, and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 12, 3:10 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Miami FL
310 PM EDT Wed Jun 12 2019
FLZ071-072-122000-
Inland Broward County FL-Metro Broward County FL-
310 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 400
PM EDT...
* At 309 PM EDT, Doppler radar was tracking a strong thunderstorm
near Weston, or 7 miles northwest of Pembroke Pines, moving
northeast at 20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Pembroke Pines, Miramar, Coral Springs, Davie, Plantation, Sunrise,
Tamarac, Lauderhill, Weston, Lauderdale Lakes, Cooper City,
Sawgrass Mills Mall, Melrose Park, St. George, Sunshine Acres,
Intersection I-75 And U.S. 27, Intersection I-75 And Griffin Road,
Pine Island Ridge, East Toll Gate On Alligator Alley and Broadview
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2596 8046 2606 8056 2617 8048 2630 8032
2612 8018
TIME...MOT...LOC 1909Z 226DEG 19KT 2606 8045
FELLSpecial weather statement, Jun 12, 3:28 PM EDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Miami FL 328 PM EDT Wed Jun 12 2019 FLZ070-071-073>075-173-122015- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 328 PM EDT Wed Jun 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...NORTHERN MIAMI-DADE AND BROWARD COUNTIES UNTIL 415 PM EDT... * At 328 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles south of Miccosukee Indian Reservation to near Homestead General Airport. Movement was east at 10 mph. * Small hail and winds in excess of 45 mph possible with these storms. * Locations impacted include... Homestead, Black Point, Homestead General Airport, The Redland, Kendall, Pinecrest, Sweetwater, Florida City, Homestead Base, Naranja, Richmond West, Richmond Heights, Country Walk, Kendale Lakes, Leisure City, Palmetto Bay, Cutler Bay, Zoo Miami, Goulds and Fortymile Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2626 8063 2550 8025 2542 8073 2608 8099 TIME...MOT...LOC 1928Z 274DEG 11KT 2606 8090 2549 8064 FELL
Special weather statement, Jun 12, 4:11 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Wed Jun 12 2019
FLZ066-067-070>074-122100-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
411 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 500 PM EDT...
* At 411 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Miccosukee Service Plaza to near
Shark Valley Obs Tower. Movement was east at 5 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Sunrise, Miami Gardens,
Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens,
Opa-Locka, Miami Springs, Sweetwater, Medley, Fountainbleau,
Kendale Lakes, Palm Springs North, Country Club and Pennsuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2645 8052 2591 8022 2567 8044 2565 8076
2623 8092 2632 8081
TIME...MOT...LOC 2011Z 272DEG 4KT 2612 8083 2572 8070
FELLLocal storm report, Jun 12, 4:18 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT WED JUN 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST 15 W WESTON 26.14N 80.63W
06/12/2019 M58 MPH BROWARD FL MESONET
STRONG LINE OF THUNDERSTORMS PRODUCED A 58 MPH WIND
GUST MEASURED BY THE MESONET EARTHNETWORKS STATION AT
BSO ALLIGATOR ALLEY NEAR WESTON. SITE IS HLLBS.
&&
EVENT NUMBER MFL1900099
FELLSpecial weather statement, Jun 12, 4:41 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
441 PM EDT Wed Jun 12 2019
FLZ067-068-071-168-122130-
Inland Broward County FL-Coastal Palm Beach County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
441 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND CENTRAL
PALM BEACH COUNTIES UNTIL 530 PM EDT...
* At 440 PM EDT, Doppler radar was tracking strong thunderstorms
near Holey Land Wildlife Refuge, or 17 miles south of South Bay,
moving northeast at 10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Boynton Beach, Wellington, Belle Glade, Greenacres, Royal Palm
Beach, Lantana, Atlantis, Okeelanta, Loxahatchee NWR, Belle Glade
Camp, Holey Land Wildlife Refuge, Loxahatchee Groves, Lion Country
Safari Park, The Acreage, Hypoluxo, Manalapan, Aberdeen, Aberdeen
Golf Course, Florida Gardens and Seminole Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2628 8065 2651 8087 2670 8066 2688 8041
2656 8004
TIME...MOT...LOC 2040Z 227DEG 9KT 2641 8066
FELLSpecial weather statement, Jun 12, 4:56 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Miami FL 456 PM EDT Wed Jun 12 2019 FLZ071>074-172-173-122145- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL-Coastal Miami Dade County FL- 456 PM EDT Wed Jun 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 545 PM EDT... * At 455 PM EDT, Doppler radar was tracking a strong thunderstorm near Miccosukee Resort, or 11 miles west of Hialeah, moving northeast at 15 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens, Hallandale, Weston, Doral, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka, West Park, Medley, Royal Palm Ranches, Palm Springs North, Sunshine Acres, Country Club and Pennsuco. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2598 8015 2575 8044 2586 8057 2619 8052 TIME...MOT...LOC 2055Z 213DEG 14KT 2585 8048 FELL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:26 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| Jun 12, 2:23 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 37 min |
| Jun 12, 2:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 12, 3:10 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jun 12, 3:28 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Jun 12, 4:11 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 12, 4:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jun 12, 4:56 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 12, 5:25 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 35 min |
| Jun 12, 5:43 PM EDT | Special Marine Warning | MFL | 37 min | |
| Jun 12, 5:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 12, 6:15 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.